On locally optimal programs in the Robinson-Solow-Srinivasan model

Khan, M Ali and Zaslavski, AJ (2009) On locally optimal programs in the Robinson-Solow-Srinivasan model. Journal of Economics, 99 1: 65-92. doi:10.1007/s00712-009-0102-y

Author Khan, M Ali
Zaslavski, AJ
Title On locally optimal programs in the Robinson-Solow-Srinivasan model
Journal name Journal of Economics   Check publisher's open access policy
ISSN 0931-8658
Publication date 2009-11-25
Year available 2009
Sub-type Article (original research)
DOI 10.1007/s00712-009-0102-y
Volume 99
Issue 1
Start page 65
End page 92
Total pages 28
Editor G. Corneo
Dieter Boes
Place of publication Austria
Publisher Springer Wien
Collection year 2010
Language eng
Subject C1
Abstract In the context of a model due to Robinson, Solow and Srinivasan (the RSS model), we report results on the existence and characterization of locally optimal programs, a concept taken from theoretical physics. In particular, we propose a (new) transversality condition under which all locally optimal programs are good. An extended introduction places our theorems in the context of previous work on the existence question, including that on agreeable programs. It appears that there is no completely rational way to attack [the] problem without considering development programmes over an infinite horizon (Gale in Rev Econ Stud 34:1–8, 1967). The analysis of simple models is essential if we are to understand the corresponding situation for more complex models of the economy (Mirrlees and Stern in J Econ Theory 4:268–288, 1972). The technical convenience, for clear and quantitative results, of using an infinite time horizon is rather great (Hammond and Mirrlees in Models of economic growth, Wiley, New York, pp 283–299, 1973).
Keyword Good programs
Locally maximal
Finitely optimal
Minimal value-loss
Transversality condition
Q-Index Code C1
Q-Index Status Confirmed Code

Document type: Journal Article
Sub-type: Article (original research)
Collections: 2010 Higher Education Research Data Collection
School of Economics Publications
Version Filter Type
Citation counts: TR Web of Science Citation Count  Cited 4 times in Thomson Reuters Web of Science Article | Citations
Scopus Citation Count Cited 4 times in Scopus Article | Citations
Google Scholar Search Google Scholar
Created: Sun, 21 Feb 2010, 00:06:09 EST